Advertisement

How does Dilantin Kapseals interact with other medications or food?

Dilantin, in the Kapseal dosage form, may interact with medications that increase blood levels of phenytoin, the active ingredient. These drugs include: certain sulfa drugs (antibiotics), estrogen hormone replacement drugs, certain sedatives and antidepressants, certain stomach acid reducers, methylphenidate (used to treat attention deficit hyperactivity disorder) and some phenothiazines (used for mental disorders and other problems). Other medications, including carbamazepine, sucralfate and molindone, may make Dilantin less effective. A variety of other medications may have a negative interaction with Dilantin. These include: certain steroids, antidepressants, antibiotics, anticonvulsants and others. Dilantin also interacts badly with alcohol, since the side effects may be increased. Dilantin also may affect levels of certain substances in the blood, especially vitamin D and blood sugar.

Continue Learning about Anticonvulsant

Should blood levels of anticonvulsants be monitored?
John Preston, PsyDJohn Preston, PsyD
Blood levels of anticonvulsants Depakote and Tegretol must be periodically monitored (especially...
More Answers
What are side effects of anticonvulsants?
John Preston, PsyDJohn Preston, PsyD
Here are side effects of anticonvulsants:Common side effects: Each anticonvulsant has specific side ...
More Answers
What medications interact with anticonvulsants?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
If you are taking an anticholinergic drug, metformin, primidone, rufinamide, a selective serotonin r...
More Answers
Is it safe to take anticonvulsants during pregnancy?
John Preston, PsyDJohn Preston, PsyD
There is a risk of birth defects when taking anticonvulsants during pregnancy (especially the first ...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.